Emend and Hair Loss
There are many possible side effects of Emend, and hair loss appears to be one of the most commonly reported problems. Since hair loss is a side effect of chemotherapy, however, it is possible that it is actually caused by chemotherapy itself and not the medication. If you are taking Emend and hair loss occurs, your healthcare provider can recommend another nausea and vomiting medicine.
Hair loss is the most commonly reported side effect of Emend® (aprepitant). Emend is a medication used to prevent nausea and vomiting due to chemotherapy or surgery. However, it is most likely that hair loss is a side effect of the chemotherapy itself, rather than Emend. In studies, hair loss occurred in up to 24 percent of people taking Emend for chemotherapy but was not reported as a possible side effect in people taking Emend for nausea and vomiting after surgery.
Hair loss is a common side effect of chemotherapy or radiation treatments for cancer (see Chemotherapy and Hair Loss). If you are taking Emend to prevent nausea or vomiting related to chemotherapy or radiation, it is very likely that the hair loss is due to the chemotherapy or radiation itself, not the Emend.
If you experience hair loss while taking Emend, talk with your healthcare provider. Depending on how severe the hair loss is, there are things that he or she may be able to do. If your symptoms continue to be bothersome or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another nausea and vomiting medication.